Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

June 28, 2018Fentress County, Pickett County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 28, 2018, 5:21 AM CDT for Fentress County, Pickett County, Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 5:21 AM CDT (10:21 UTC)
Expired
Jun 28, 2018, 6:00 AM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Fentress County, TN, Pickett County, TN

The radar

The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:51 AM CDTTSTM WND DMG7 Se Byrdstown, TNTREES DOWN IN THE DOUBLE TOP AREA.
Jun 28, 6:05 AM CDTTSTM WND DMG1 N Allardt, TNTREES DOWN ON GOVERNMENT POND RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS84 KOHX 281021
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
521 AM CDT THU JUN 28 2018
 
TNZ011-033-034-281100-
Fentress TN-Overton TN-Pickett TN-
521 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...PICKETT
AND FENTRESS COUNTIES UNTIL 600 AM CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jamestown, Byrdstown, Allardt, Grimsley, Huntersville and Pall Mall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
      3634 8474 3633 8477 3630 8480 3628 8488
      3624 8488 3621 8491 3618 8490 3615 8491
      3616 8492 3653 8533 3652 8530 3656 8527
      3663 8516 3662 8510 3641 8466 3640 8466
TIME...MOT...LOC 1021Z 308DEG 45KT 3652 8513 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:56 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 28, 3:56 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
356 AM CDT Thu Jun 28 2018

.DISCUSSION...

Northwest flow continues to remain rather active. There is a frontal
boundary just to our north and mcs formation has occurred as pva
intersection is coupling with some low level energy. Showers and
tstms should continue to work southeastward across our eastern
counties into the morning hours. A second area is located upstream
across MO. This area appears to be a bit weaker. However,
development is expected to continue with showers and tstms
spreading across western and central zones later today. Model mrh
trajectories are generally in line with this happening. Otw, as
far as convective strength levels go, shear values look as though
they will be on the downswing during the day. Instability values
look rather impressive though as capes and LI values have
increased and decreased respectively compared to initialization
values. Definitely could see some strong storms later today,
especially over western areas. Small hail may tend to surpass the
damaging wind threat.

Moving on, finally a bit of a pop break coming up and I'm not
talking about last fathers day. Upper high is expected to build
just to our north on Friday. By Saturday it will transition
eastward over toward the mid Atlantic. Good anti-cyclonic
curvature is expected back toward the west and southwest. Thus,
low pops again for Saturday.

For the near term temps, enjoy today as the clouds and convection
keep our highs around 90. We wont be so fortunate on Friday and
Saturday. Sunshine and a little more subsidence will combine with
850 mb temps of around 21c to push the mercury into the mid 90s.
With dewpoints in the lower 70s...afternoon heat index values will
be in the 100 to 105 range. Will need to watch those western most
counties as heat advisories could be upcoming in the next day or so.

In the extended fcst, low pops to continue through the weekend as
upper ridging continues to extend southwestward from that upper high
over the mid Atlantic states. Pattern will then morph into more of a
tropical like regime as an easterly wave moves slowly westward
across the Gulf. The axis will extend northward up our way and pops
will increase some.

For the ext temps, quite hot over the weekend. Temperatures will
then drop a degree or two as the aforementioned wave gives us a
slight tropical jolt and increases our moisture levels a touch.
Apparent Temps that far out appear to gravitate toward the
slightly more typical 95 to 100 degree range.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Pesky storms are still affecting parts of
northern Middle Tennessee late this evening. The NW flow aloft
continues to destabilize the mid-levels of the atmosphere, and
abundant low-level moisture keeps feeding these persistent storms.
The latest models bring the surface front currently located to
our north southward through Middle Tennessee tomorrow morning,
with winds shifting to the WNW during the afternoon and POP's
diminishing after 18Z. So look for scattered showers overnight,
with storms possible with the boundary tomorrow morning, then
improving conditions during the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      90  75  94  75  95 /  50  20  30  10  20
Clarksville    90  75  94  74  95 /  50  20  30  10  20
Crossville     83  71  88  71  90 /  50  20  20  10  20
Columbia       90  75  94  74  94 /  50  20  40  10  30
Lawrenceburg   90  74  93  74  95 /  50  20  40  20  30
Waverly        90  75  94  73  94 /  50  20  30  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 21 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
814 AM CDT Wed Jun 27 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
814 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon, then again late tonight.
The main concern with any strong to severe thunderstorms that do
develop will be strong to damaging winds. Minor flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 28, 2:06 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
206 AM CDT THU JUN 28 2018

TNZ010-011-031>034-280800-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
206 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHEASTERN
JACKSON...CLAY...EAST CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 300
AM CDT...

At 206 AM CDT, Doppler radar was tracking strong thunderstorms over
Celina, moving southeast at 35 mph.

Half inch hail will be possible with these storm.

Locations impacted include...
Livingston, Jamestown, Celina, Byrdstown, Monterey, Allardt,
Grimsley, Moss, Rickman, Pall Mall, Crawford, Dale Hollow Lake,
Pickett State Park and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3633 8477
      3630 8479 3629 8484 3629 8487 3626 8488
      3610 8520 3610 8524 3609 8525 3628 8543
      3661 8578 3660 8479 3640 8466
TIME...MOT...LOC 0706Z 329DEG 31KT 3658 8548

07
Special weather statement, Jun 28, 3:11 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 AM CDT THU JUN 28 2018

TNZ010-011-031>034-066-280945-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
Jackson TN-
311 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHERN
CUMBERLAND...NORTHEASTERN JACKSON...CLAY...EASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 445 AM CDT...

At 310 AM CDT, Doppler radar was tracking strong thunderstorms near
Celina, moving southeast at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storm.

Locations impacted include...
Crossville, Livingston, Jamestown, Celina, Byrdstown, Fairfield
Glade, Algood, Monterey, Crab Orchard, Allardt, Pleasant Hill,
Grimsley, Slate Springs, Moss, Rickman, Pall Mall, Wolf River Dock,
Clarkrange, Crawford and Dale Hollow Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
      3615 8491 3608 8483 3609 8480 3600 8472
      3591 8468 3595 8525 3661 8580 3662 8579
      3663 8523 3660 8479 3640 8466
TIME...MOT...LOC 0810Z 329DEG 31KT 3659 8545

07
Special weather statement, Jun 28, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
521 AM CDT THU JUN 28 2018

TNZ011-033-034-281100-
Fentress TN-Overton TN-Pickett TN-
521 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...PICKETT
AND FENTRESS COUNTIES UNTIL 600 AM CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jamestown, Byrdstown, Allardt, Grimsley, Huntersville and Pall Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
      3634 8474 3633 8477 3630 8480 3628 8488
      3624 8488 3621 8491 3618 8490 3615 8491
      3616 8492 3653 8533 3652 8530 3656 8527
      3663 8516 3662 8510 3641 8466 3640 8466
TIME...MOT...LOC 1021Z 308DEG 45KT 3652 8513

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:55 PM CDTAreal Flood AdvisoryOHXCoffee, Grundy, Van Buren, Warren3 hr
Jun 27, 10:21 PM CDTSpecial Weather StatementOHXSumner24 min
Jun 27, 11:00 PM CDTSpecial Weather StatementOHXMacon, Trousdale30 min
Jun 28, 2:06 AM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett54 min
Jun 28, 3:11 AM CDTSpecial Weather StatementOHXClay, Cumberland, Fentress, Overton, Pickett94 min
Jun 28, 4:24 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett2 hr
Jun 28, 6:06 AM CDTSpecial Weather StatementOHXFentress24 min
Jun 28, 6:25 AM CDTFlash Flood WarningOHXFentress, Pickett2 hr
Jun 28, 7:35 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White40 min
Jun 28, 8:30 AM CDTSpecial Weather StatementOHXVan Buren45 min
Jun 28, 9:00 AM CDTSpecial Weather StatementOHXRutherford30 min
Jun 28, 9:11 AM CDTSpecial Weather StatementOHXMontgomery34 min
Jun 28, 9:32 AM CDTSpecial Weather StatementOHXWilliamson28 min
Jun 28, 9:39 AM CDTSpecial Weather StatementOHXDickson36 min
Jun 28, 9:39 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson36 min
Jun 28, 9:47 AM CDTSpecial Weather StatementOHXDavidson, Williamson43 min
Jun 28, 10:09 AM CDTAreal Flood AdvisoryOHXWilliamson2 hr
Jun 28, 10:11 AM CDTSpecial Weather StatementOHXDickson34 min
Jun 28, 10:17 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson43 min
Jun 28, 10:37 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jun 28, 10:55 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury65 min
Jun 28, 10:59 AM CDTSpecial Weather StatementOHXBedford31 min
Jun 28, 11:19 AM CDTSpecial Weather StatementOHXDickson26 min
Jun 28, 11:22 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart38 min
Jun 28, 11:44 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart46 min
Jun 28, 11:48 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury42 min
Jun 28, 12:03 PM CDTSpecial Weather StatementOHXDickson, Maury42 min
Jun 28, 12:07 PM CDTFlash Flood WatchOHXBedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more3 hr
Jun 28, 12:11 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys49 min
Jun 28, 12:18 PM CDTAreal Flood AdvisoryOHXHouston, Humphreys, Stewart117 min
Jun 28, 12:18 PM CDTSpecial Weather StatementOHXMontgomery27 min
Jun 28, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall52 min
Jun 28, 12:27 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry33 min
Jun 28, 12:39 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Williamson3 hr
Jun 28, 12:43 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Williamson32 min
Jun 28, 1:00 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Montgomery, Robertson, Williamson45 min
Jun 28, 1:09 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury66 min
Jun 28, 1:43 PM CDTSpecial Weather StatementOHXDavidson, Robertson, Rutherford, Sumner62 min
Jun 28, 1:49 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more116 min
Jun 28, 2:11 PM CDTSpecial Weather StatementOHXBedford, Coffee, Grundy, Warren64 min
Jun 28, 2:20 PM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more53 hr

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.